I have been a frequent reader and an occasional poster on your blog for a while now. I have been on finasteride (1 mg) for the past year and a half with mixed results. The drug has definitely slowed down my hair loss to an extent and could have also initiated some regrowth in the crown area. Of late (for about a month now) , I have been experiencing some sexual side effects that I had never experienced during the past year and 5 months. Although I do not want to discontinue the medication (since it seems to be working) I am apprehensive about the long term ramification of these new developments. Under the circumstances, would you recommend reducing the dosage from 1 mg a day to 0.5? I might have come across a post on this blog, where you had mentioned about virtually no difference in the potency of the medication at dosages of 0.5 and 1 mg (I might be wrong). It would be great if you could respond to this query.
Thanks for your time and keep up the good work.
I am not your doctor and Propecia is a prescription medication that a doctor needs to prescribe to you. You need to ask this question to the doctor you get your prescription from. You should ask your doctor about changing doses in your medication. As for the reduced dosage, I’ve read a study that cites about 80% effectiveness with 0.5mg.
There may be other issues (not only the possible side effect from Propecia). Some men (even in their 20’s) experience impotence, decreased libido, etc, WITHOUT any medications. These issues are not discussed openly in public, because of their sensitive nature… but it does happen. Find out if your issue is due to Propecia or other medical or psychological issues.